All Journal Entries Journals

Life After Opiate Addiction

Jan 29, 2013 - 11 comments


You may have seen some of your darkest days. Perhaps you reached the very depths of despair while battling opiate addiction and or dependency. But there is hope that you can recover fully.

Opiate abuse and addiction can wreck lives. It can take hold of you both physically and mentally with a grip so powerful you may do things you never thought you would out of desperation. It can cause you to steal, lie, cheat and dishonor yourself and those you love. Opiates can take over your body and mind until nothing else matter.
It may seem an impossibility – an unreachable reality – that you will get through this. But you will. It may not happen the first time you attempt recovery, but there are plenty of people around the world who are able to look at opiate addiction in their rearview mirrors.

Avoiding the discomfort of opiate withdrawal becomes the most pressing matter for someone who’s addicted. The right treatment can manage withdrawal so effectively that symptoms are minimized, even eliminated altogether.

Opiate Detox And Ongoing Support Can Make All The Difference

Addiction afffects the patient physically and mentally disease what requires detox and additional support to heal. The psychological and emotional aspects of addiction often linger well after the body has recovered physically so ongoing care, such as therapy, is highly recommended.

Following opiate detox, it’s recommended that patients participate in aftercare programs  to establish underlying factors that contributed to the addiction and identify potential triggers. This helps patients to avoid opiate relapse.
Establishing a support system is essential to recovery. This can include loved ones, friends, colleagues or clergy members.  . Regular sessions with a counselor or therapist often help patients talk through their issues to cope with difficult situations, traumas and or emotions they are trying to mask.  

Getting back to normal will take time and won’t happen overnight. The body and brain have to recover from the damage caused by continuous opiate intake  The adjustment may be slow but every day, you’ll get a little better. The recovery process takes time and a day-to-day approach is best.

Everyday challenges may still arrive, but opiate detox and recovery can help prepare you to deal with these. Proper opiate treatment can give you lasting results. But it all starts with a commitment on your part. Faith can bring you out of the darkness and into the light. Long-term recovery from opiates is attainable .

Comments
Post a Comment
4597556_tn?1383308643
by ponco, Jan 30, 2013
Im on 59 mgs of methadone from 80mgs im going down 5mgs a week till 0mgs from the meth. clinic i m haveing problems staying awake . i take blood pressure meds ,metoprolol 12.5 mgs 2 times daily and nifediac cc 30mgs 1 tab daily. thats all im takeing no drugs.I have always been sleepy ever since i started methadone 5 months ago ,i have only been on methadone from august 22 2012 5 months. I was on 80mgs was my highest now im at 59mgs 5mgs a week im decreasing till 0mgs. but being sleepy dosent make any sence im decreasing, and takeing nothing but bmy blood pressure meds which is low dose? ive told the clinic several times im drousy they act like they dont beleive me. what can possibly causing this? ponco please get back with me. by the way everyone claims im not over doseing. thank you.

2126606_tn?1346348724
by CWKavinRAS, Jan 31, 2013
Dear Ponco,

It could be a number of different issues including Cardio. When your body is reacting in an opposite way then it should, it means is time to go see a physician. Don’t try to find answers in the internet, because you can be putting your well-being in jeopardy. Make an appointment with a doctor ASAP.


Avatar_m_tn
by Kelsgrace, Feb 04, 2013
That is very true. I couldnt agree more..Best answer, in my opinion


Avatar_n_tn
by anonymous623, Feb 05, 2013
This is the most glib, useless article I have ever read in my life.  

Avatar_m_tn
by Chiarione, Feb 09, 2013
I'm currently taking Tramadol and stick to the dosage as close as possible.  I have returned a full bottle of hydrocodone to my doctor because I'm afraid of dependency.  I'm a police officer and have seen other officer's lives turn upside down because of pain killers.  One officer, I worked with was found deceased in his home a month ago because of drug/alcohol combination and another officer two towns away arrested for witting bogus scripts.  Like you have said in a previous post that the dependencies can take over peoples lives.  My question is how long will medication last?  I know that a tolerance starts to form and people start self medicating and doubling their dosages?  Would it help to change medications to keep this tolerance from happening?  I have been taking Tramadol for about 9 months now. I believe you can see details in my profile.  Thanks in advance.

Avatar_n_tn
by theace26, Feb 12, 2013
I dont think Tramadol is any safer, atleast for me it wasnt.  you can try acupuncture for pain, also stretching, tens units, chiropractic care,  I started having major problems with tramadol after a couple years being on it,  I am still addicted to a low dose,  I wish I could somehow get rid of it.

Avatar_m_tn
by Kalvin, Feb 13, 2013
I agree completely with the post above. Don't be deceived by ignorant Doctors, Tramadol is extremely addicting and for many is more difficult to stop than narcotics like hydrocodone.

Avatar_f_tn
by AlexandraCanada, Feb 14, 2013
Looking for some tips here..

Hi there, my name is Alexandra, a 20 year old female from Canada.
I've spent the past three years of my life battling with a hidden opiate addiction. My boyfriend and I got very into Oxycontin first, then moved to Hydromorph. In between I tried fentanyl and different types of opiates to avoid getting dope sick.
I come from a good family, a family with strong ties to the medical community, had a great job and from the outside, you would have no idea I was in fact an opiate addict.
In December of 2013, i decided i needed to get out. As far out as i could possibly get. So i moved to a different country to work with some friends of mine.
I have now been clean from all opiates for two and half months. This is a great accomplishment for me. However, i still feel the craving, the desire.. the lust for the drug.
I cant cope with stress, i break down into a mess. I smoke marijuana to try and deal with things but thats really all I have access to, and really i dont think its that detrimental to my opiate recovery.
But that being said, i still feel that if you were to put a bottle of pills infront of me i would crush them all, and snort them.
This is something i struggle with because its been so long i dont understand why im not better yet..
How long does the mental withdrawl last? Will i ever get better?
Im scared to go home.. Back to the environment that i came from.
Please help.

Alexandra

Avatar_m_tn
by bozu20023, Apr 23, 2013
hi im 7 weeks clean from a low dose 1 and a half year addiction. i cant pin point my symptoms anymore, like for example during weeks 1-3 i could eaily point out all symptoms, but now at week 7 i find myself feeling bad throught my day and not able to exactly pin point why im feeling bad, i think its probably just lingering anxiety, but at what point should i see a doctor to see if there is something more, like anxiety that developed during my opiate withdrawal. can opiate withdrawal cause long term anxiety?


Avatar_f_tn
by ajs456, Aug 18, 2013
Tramadol is worse then any addiction I have ever felt. The withdraws only lasted 3-4 days(which is literally hell. You can't sleep. You don't want to be social. Etc.)  but the depression afterwards was unbearable. Tramadol is worse then a hydrocodone!! Very serious pill that could send you into a siezure really fast. I always twitched when I was on it along with a weird heart beat. I dnk where I would of been today if I wouldn't of opened my eyes and seen my addiction. I pray for a quick recovering to whoever is taking those and hang on because it's gonna be a crazy ride.

Avatar_n_tn
by dana2165, Oct 19, 2013
over 18 months without any opiates or methadone or suboxone(which i was on for years as a "maintenence patient') and I still struggle just about every day. It's a real miracle for me to be opiate free with a job and a home and good people in my life. Some days my mind plays tricks on me and I catch myself thinking that life was easier on methadone, but then I pray and remember that I'd still have my share of problems regardless.So, I'm making it. It is often still very hard to think and I do see a shrink and attend aa. (alcohol free, too now). I'm 43 and I struggled with opiate and alcohol addiction for most of my adult life. Now I just struggle with life. Bottom line is it takes time and a **** ton of work that seems impossible during opiate withdrawl and it's aftermath. I just wanted to connect with others who are also trying to live a life after opiates.....thanks and God bless

Post a Comment